Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Increase in blood sugar, had controlled till date with diet. Should I take metaformine?

Hi, i was dignoised 12 years ago with type 2 dibetes up to now i have been controlling it with food, and havent givin any medication every 3 months my blood sugar was checked and i was told that still i am on the border line. recently my sugar is gon up to 7.5 in the morning before breakfast. should i go on Metaformine? what are the side effects
Asked On : Wed, 13 Feb 2013
Answers:  1 Views:  47
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Jan 2013
Thanks for posting your query.
Diabetes is due to progressive decrease in number of beta cells in endocrinal part of pancreas.
Beta cells secrete insulin in our body.
When diabetes is diagnosed, beta cells count have already decreased below 20%.
Due to progressive decrease in beta cells, your blood sugar is going high.
You should consult with internal medicine specialist/ endocrinologist and should go for thorough check up.
You should also for both blood sugar fasting & postprandial, lipid profile, urine,glycated hemoglobin, renal function test.
As such there is no harm in taking metformin, but at times metformin itself is not able to control blood sugar and another medicine may be required.
Metformin may cause multiple gastric symptoms, such as diarrhea, vomiting, abdominal discomfort.
Rash, headache, weight loss and lactic acidosis are other side effects.
Take care,
Dr. Mayank Bhargava
Answered: Wed, 13 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor